MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study device, but not related to the procedure and the independent evaluator has confirmed the reported reocclusion.Based on the instructions for use (ifu), the occurrence of a reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 12 months after the index procedure, the patient¿s right proximal sfa vessel was reportedly reoccluded.A revascularization has been scheduled for (b)(6) 2017.The investigator assessed that the event was possibly related to the study device, but not related to the procedure and the independent evaluator has confirmed the reported reocclusion.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information: the event description was changed from "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 12 months after the index procedure, the patient¿s right proximal sfa vessel was reportedly reoccluded.A revascularization has been scheduled for july 20, 2017.The investigator assessed that the event was possibly related to the study device, but not related to the procedure and the independent evaluator has confirmed the reported reocclusion.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported." to "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 12 months after the index procedure, the patient¿s right proximal sfa vessel was reportedly reoccluded.A revascularization was performed, approximately 20 months after the index procedure, and the hcp deemed it successful.The investigator assessed that the event was possibly related to the study device, but not related to the procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported." the relevant tests and lab data field was updated from "unknown" to "on (b)(6) 2017, dus imaging indicated 50-99% occlusion of right sfa and core lab analysis of dus imaging on (b)(6) 2017 indicated 50-99% occlusion of right proximal sfa.On (b)(6) 2018, reintervention was performed on the target lesion and 6 other lesions in various vessels." the operator of device - other field was populated with "interventional cardiologist." the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study device, but not related to the procedure and the independent evaluator has confirmed the reported reocclusion.Based on the instructions for use (ifu), the occurrence of a reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 12 months after the index procedure, the patient¿s right proximal sfa vessel was reportedly reoccluded.A revascularization was performed, approximately 20 months after the index procedure, and the hcp deemed it successful.The investigator assessed that the event was possibly related to the study device, but not related to the procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6742192
Report Number3006513822-2017-00144
Device Sequence Number10970571
Product Code ONU
UDI-Device Identifier00801741088551
UDI-Public(01)00801741088551
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2018
Device Model Number9004
Device Catalogue NumberLX35130540
Device Lot NumberGFAN0595
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight84